Skip to content
Includes Expert Content
Help - quitting tramadol but on the verge of relapsing
avatar
Katze posted:
This is a desperate plug. I am trying to quit tramadol after a five year addiction. Presently, titrated for two weeks, 24 hours w/o tramadol, using ambien to sleep. Had the most terrible weekend of my life and finally used a Vicodin today just so I could work as I could not life a hand. My god, I could barely lift my arm to wash my hair. But still no Tramodol, don't have any, don't plan on getting any though I really want to and have extremely and intentionally limited supply of Vicodin just so I can work. Please no judgment. Someone please just let me know it gets better. I don't need judgment. I've done it to myself enough which is why I've quit but I want to hop online and make another order. The chills, the diarrhea, the sleeplessness, the lack of comfort, the shame, the disgrace, the exhaustion. I just want to know that I will glow again. I need help, to hear something kind. My b/f just thinks I have the flu. I am so ashamed. I can't even look at myself in the mirror. I wish I could just scratch my face off photographs.
Reply
 
avatar
Betty Ford Center
James Golden, MD responded:
I'm glad you are reaching out for help. You have taken the first giant step in getting better.

The good news is that there is help and that treatment works. You don't have to live like this any longer.

Please see your doctor as soon as possible. You can get further help as well as a referral for chemical dependency treatment so this won't happen again.
 
avatar
Katze replied to James Golden, MD's response:
Missing work for treatment is not an option for me. I'm so trapped. I can deal with the physical, it's the emotional. I've built this perfect exterior and it's so shameful to even see a crack let alone imagine a chink appear because it might just let the flood gates explode. Do you have any recommendations of online chat rooms that are focused only on substance abuse support? Real time support would be best for those hours I can never get any comfort but at this time I'd take anything. I'm so desperate for any sort of emotional support because I know thats what caused this in the first place and that's what will cause a relapse. I'm still not physically comfortable but I feel less like climbing out of my skin today. Thank you for any help.
 
avatar
dopesickalice replied to Katze's response:
Kat I know what ur going through. I've been on prescribed opiates for 5 years now. I have successfully weaned myself off of fentynal and methadone but i can not seem to be able to get off the vicodin. i do know there are online discussion groups for NA. (Narcotics Anonymous). i just googled narcotics anonymous online and there is a plethora of sites! Dont be too hard on yourself also. this IS mentally draining and eating properly helps. drink tons of water to stay hydrated and check out opiate withdrawal on youtube as well. b4 u take any medicine at least anonymously ask a pharmacist about it. i use imodium tablets. they help with diarrhea and ease withdrawal symptoms if the dose is high enough.


Featuring Experts from Betty Ford Center

Betty Ford Center Board of Directors member A. Thomas McLellan, Ph.D ., Professor, Department of Psychiatry and Director, Penn Center for Substan...More

Helpful Tips

FOR FAMILY & FRIENDS OF ADDICTED - SEE 'NARANON'
FOR ANYONE DEALING WITH A RELATIVE OR FRIEND SUFFERING WITH ADDICTION - SEE "NARANON" THERE ARE SUPPORT MEETINGS IN THIS AREA ALMOST ... More
Was this Helpful?
2 of 3 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.